Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 182, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 7, 2014, 11:08 PM CDT for Robertson County, Tennessee. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2014, 11:08 PM CDT (04:08 UTC)
- Expired
- Oct 7, 2014, 11:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Robertson County, TN
The radar
The Nashville radar (KOHX), 36 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 11:35 PM CDT | TSTM WND GST 70 | Cross Plains, TN | PUBLIC ESTIMATED WINDS UP TO 70 MPH IN CROSS PLAINS |
| Oct 7, 11:38 PM CDT | TSTM WND DMG | 1 E Cross Plains, TN | SPOTTER REPORTED SMALL TREE LIMBS DOWN AND WINDS ESTIMATED UP TO 60 MPH |
| Oct 7, 11:40 PM CDT | HAIL 1 | Cross Plains, TN | PUBLIC REPORTED HAIL SLIGHTLY LARGER THAN QUARTER SIZE IN CROSS PLAINS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
535
WUUS54 KOHX 080408
SVROHX
TNC147-080445-
/O.NEW.KOHX.SV.W.0182.141008T0408Z-141008T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1108 PM CDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROBERTSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1145 PM CDT
* AT 1107 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS 11 MILES NORTH OF
SPRINGFIELD...MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CROSS PLAINS...GREENBRIER...WHITE HOUSE...ORLINDA AND
BLACK JACK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. THE SAFEST PLACE IS
INSIDE A STRONG BUILDING...BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3663 8656 3653 8664 3648 8665 3642 8670
3641 8669 3642 8674 3641 8676 3640 8683
3660 8711 3664 8711 3665 8700 3666 8659
TIME...MOT...LOC 0408Z 309DEG 26KT 3666 8690
$$
SHAMBURGER3 follow-up statements
351
WWUS54 KOHX 080424
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 PM CDT TUE OCT 7 2014
TNC147-080445-
/O.CON.KOHX.SV.W.0182.000000T0000Z-141008T0445Z/
ROBERTSON TN-
1124 PM CDT TUE OCT 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR ROBERTSON COUNTY...
AT 1121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ORLINDA...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENBRIER...CROSS PLAINS...WHITE HOUSE...ORLINDA AND BLACK JACK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. THE SAFEST PLACE IS
INSIDE A STRONG BUILDING...BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3663 8656 3653 8664 3648 8665 3642 8670
3641 8669 3642 8674 3641 8676 3640 8683
3660 8711 3664 8711 3665 8700 3666 8659
TIME...MOT...LOC 0424Z 309DEG 26KT 3660 8679
$$
SHAMBURGER118
WWUS54 KOHX 080433
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1133 PM CDT TUE OCT 7 2014
TNC147-080445-
/O.CON.KOHX.SV.W.0182.000000T0000Z-141008T0445Z/
ROBERTSON TN-
1133 PM CDT TUE OCT 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR ROBERTSON COUNTY...
AT 1132 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CROSS PLAINS...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENBRIER...CROSS PLAINS...WHITE HOUSE...ORLINDA AND BLACK JACK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3663 8656 3653 8664 3648 8665 3642 8670
3641 8669 3642 8674 3641 8676 3640 8683
3660 8711 3664 8711 3665 8700 3666 8659
TIME...MOT...LOC 0433Z 306DEG 24KT 3656 8672
$$
SHAMBURGER868
WWUS54 KOHX 080441
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1141 PM CDT TUE OCT 7 2014
TNC147-080451-
/O.EXP.KOHX.SV.W.0182.000000T0000Z-141008T0445Z/
ROBERTSON TN-
1141 PM CDT TUE OCT 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR ROBERTSON COUNTY WILL EXPIRE
AT 1145 PM CDT...
A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR EASTERN
ROBERTSON COUNTY AND SUMNER COUNTY WITH THIS STORM.
LAT...LON 3663 8656 3653 8664 3648 8665 3642 8670
3641 8669 3642 8674 3641 8676 3640 8683
3660 8711 3664 8711 3665 8700 3666 8659
TIME...MOT...LOC 0441Z 306DEG 24KT 3653 8667
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 10:07 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Oct 7, 10:07 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1007 PM CDT TUE OCT 7 2014 .UPDATE... CURRENTLY MONITORING A NARROW LINE OF CONVECTION PUSHING SOUTHEAST THROUGH KENTUCKY...WHICH RUC GUIDANCE INDICATES SHOULD HOLD TOGETHER AND PUSH THROUGH THE MID-STATE DURING THE OVERNIGHT TO EARLY MORNING HOURS...REACHING THE ALABAMA BORDER AROUND 12Z. EXPECT MAINLY BRIEF HEAVY RAIN WITH THIS LINE OF STORMS...THOUGH SMALL HAIL MAY BE A POSSIBILITY WITH THE STRONGEST CELLS. THE 00Z BNA SOUNDING INDICATES ABOUT A 2500FT INVERSION NEAR THE -10C LEVEL BUT MOST OF THE CAPE LYING IN THE 5K TO 10K FT LAYER. DUE TO THE PROGRESSIVE STORM MOTION PEAK QPF AMOUNTS OF 0.25-0.50 INCHES SEEM REASONABLE...WITH MOST PLACES RECEIVING LESS THAN THAT. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 05
Hazardous weather outlook, Oct 7, 5:00 AM CDT, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT TUE OCT 7 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-081000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. SOME STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY. MAIN CONCERNS WILL BE SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY STRONG THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Oct 7, 10:57 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1057 PM CDT TUE OCT 7 2014
TNZ006>008-080445-
MONTGOMERY-ROBERTSON-SUMNER-
1057 PM CDT TUE OCT 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST MONTGOMERY...ROBERTSON
AND SUMNER COUNTIES...
AT 1054 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PEMBROKE TO
FRANKLIN...MOVING SOUTHEAST AT 40 MPH.
PEOPLE IN AND AROUND BLACK JACK...ORLINDA...MITCHELLVILLE...ADAMS...
PORTLAND...CEDAR HILL...CROSS PLAINS...OAK GROVE...SPRINGFIELD AND
WHITE HOUSE SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3664 8620 3651 8621 3646 8623 3645 8627
3631 8630 3631 8636 3636 8636 3631 8640
3634 8644 3628 8652 3632 8655 3626 8657
3624 8662 3634 8672 3641 8675 3635 8682
3639 8690 3637 8698 3647 8713 3664 8729
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 10:57 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 48 min |
| Oct 7, 11:39 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 33 min |
| Oct 8, 12:11 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Sumner, Trousdale, Wilson | 49 min |
| Oct 8, 12:35 AM CDT | Areal Flood Advisory | OHX | Sumner | 115 min |
| Oct 8, 12:59 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Sumner, Wilson | 46 min |
| Oct 8, 1:08 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson | 37 min |
| Oct 8, 1:42 AM CDT | Special Weather Statement | OHX | Cannon, Davidson, Rutherford, Williamson, Wilson | 63 min |
| Oct 8, 1:44 AM CDT | Special Weather Statement | OHX | DeKalb, Van Buren, Warren, White | 61 min |
| Oct 8, 2:38 AM CDT | Special Weather Statement | OHX | Hickman, Lewis, Maury, Rutherford | 37 min |
| Oct 8, 2:41 AM CDT | Special Weather Statement | OHX | Van Buren, Warren | 49 min |
| Oct 8, 3:11 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 34 min |
| Oct 8, 3:21 AM CDT | Special Weather Statement | OHX | Bedford, Coffee, Grundy | 39 min |
| Oct 8, 3:42 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 33 min |
| Oct 8, 4:11 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 34 min |
| Oct 8, 6:48 PM CDT | Special Weather Statement | OHX | Giles | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.